Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Over weight and smoker. Have acid reflux, pain in rib cage, abdominal pain. What is going on?

hello i need help. male 28years old and overweight . smoker. this past few days i felt a sharp pain in my rib cage both side to my back. and i had some acid reflux 4days (burning Sensation) ago and some abdominal pain all over my tummy and last time i vomit some sour white saliva no blood or color. im scared now, tomorrow il be going to see a GP. what is this? im so scared now.
Asked On : Mon, 28 Jan 2013
Answers:  2 Views:  489
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Geriatrics Specialist 's  Response
hi there
am dr.surendiran
nice to meet you in healthcare magic
Reflux disease (GERD) is a condition in which the stomach contents (food or liquid) leak backwards from the stomach into the esophagus (the tube from the mouth to the stomach). This action can irritate the esophagus, causing heartburn and other symptoms.
You can make many lifestyle changes to help treat your symptoms. Avoid foods that cause problems for you. Making changes to your routine before you go to sleep may also help.

See Gastroesophageal reflux - discharge for more on managing your symptoms at home.

Avoid drugs such as aspirin, ibuprofen (Advil, Motrin), or naproxen (Aleve, Naprosyn). Take acetaminophen (Tylenol) to relieve pain. Take your medicines with plenty of water. When your doctor gives you a new medicine, remember to ask whether it will make your heartburn worse.

You may use over-the-counter antacids after meals and at bedtime, although they do not last very long. Common side effects of antacids include diarrhea or constipation.

Other over-the-counter and prescription drugs can treat GERD. They work more slowly than antacids but give you longer relief. Your pharmacist, doctor, or nurse can tell you how to take these drugs.

Proton pump inhibitors (PPIs) decrease the amount of acid produced in your stomach

H2 blockers (antagonists) lower the amount of acid released in the stomach
regards
dr.surendiran hc magic
Answered: Sat, 2 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms, it appears that you may be suffering from an acid peptic disease. Acid reflux, abdominal pain and vomiting sour liquids are indicators of an acid peptic disease.

However, the sharp pain in the ches tand back is concerning and needs to be evaluated. Since you are a smoker, respiratory and cardiac causes need to be ruled out. So, please go ahead with your appointment with your GP to have a detailed evaluation done.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 1 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor